Maryland, 2007Damaging Winds in Maryland, June 19, 2007
June 19, 2007 · NWS LWX · 3 events in 3 counties and zones
A cold front moving south from Pennsylvania triggered scattered showers and thunderstorms across central Maryland. Some storms became severe, producing damaging winds in Frederick, Washington and Montgomery Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving south from Pennsylvania triggered scattered showers and thunderstorms across central Maryland. Some storms became severe, producing damaging winds in Frederick, Washington and Montgomery Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 19, 9:47 AM EST, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 19, 9:47 AM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1047 AM EDT TUE JUN 19 2007
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...TRIGGERING SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL
THEN REGAIN CONTROL THROUGH THE END OF THE WORKWEEK. A COLD FRONT
WILL MOVE ACROSS THE FORECAST AREA LATE SATURDAY AND SUNDAY...
BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 5 PM THIS AFTERNOON/...
GOING FCST GNLY ON TRACK. CWFA HAZY BUT OTRW CLR. CLDS BLDG IN THE
UPR OHVLY ATTM...AND RGNL RADAR DEPICTS WDLY SCT TSRA ACRS OH/WRN
PA/WRN NYS. MODIFIED 12Z IAD SNDG REVEALS A HIGH CAPE/LOW SHEAR
ENVIRONMENT /MEAN LYR CAPE 2500J/KG/. SREF PROBABILITY GDNC
SUGGESTING CAPES MORE LIKELY TO REACH 1000J/KG LVL. FCST MAXT WELL
W/IN REACH FM RAOB FULL SUN TEMPS. JUST LIKE THE CAPES...THINK THE
CLDS WL INHIBIT MAX HEATING...BUT WE SHUD BE ABLE TO REACH CNVCTV
TEMPS FIRST. WK S/WV...DIFFERENTIAL HTG BNDRYS...TRRN...AND LEE
TROFFING WL COMBINE TO INITIATE ACTIVITY. ERN CWFA MOST PRIMED FOR
STRONG/SVR STORMS. WL KEEP ENHANCED WORDING IN PLACE...AND ADJUST
POPS UPWD. MOST OTR CHGS MINOR. IT WL BE HOT BUT HIDX FALLS SHORT
OF ADVY CRIT /105F/. NEW PKG FORTHCOMING.
&&
.SHORT TERM /5 PM THIS AFTERNOON THROUGH 6 PM WEDNESDAY/...
THE FRONT STILL LAGS WELL TO OUR WEST BY EVENING...SO EXPECT
THUNDER TO CONTINUE WELL INTO THE NIGHT.
THE COLD FRONT WILL BE OVER THE DELMARVA BY 12Z WEDNESDAY...WHILE
THE UPPER TROUGH WILL BE FURTHER WEST OVER FAR WESTERN PENNSYLVANIA
AND WEST VIRGINIA. THIS WILL FORCE THE MENTION OF SHOWERS AND
THUNDERSTORMS TO REMAIN IN THE FORECAST ON WEDNESDAY FOR THE
SOUTHEASTERN THIRD OF THE FORECAST AREA...PUSHING OFF THE COAST BY
THE AFTERNOON. TEMPERATURES WILL BE NOTABLY COOLER WEDNESDAY
COMPARED TO THE BEGINNING OF THE WEEK...WITH HIGHS ONLY REACHING THE
MID 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD BEHIND THE DEPARTING COLD FRONT WEDNESDAY
NIGHT AND CONTINUE ITS HOLD ON THE MID ATLANTIC THROUGH THE END OF
THE WORK WEEK. THIS WILL HELP PROVIDE MOSTLY SUNNY/CLEAR SKIES AND
NEAR NORMAL TEMPERATURES.
NEXT COLD FRONT IS EXPECTED TO MAKE ITS WAY INTO THE REGION THIS
WEEKEND. GFS MOS POPS GIVE SLIGHT CHANCE TO CHANCE POPS SATURDAY AND
SUNDAY WITH THE FRONT. THE PREFRONTAL TROUGH WILL DEVELOP ALONG AND
WEST OF THE BLUE RIDGE BY SATURDAY AFTERNOON AND THE FRONT WILL
STALL OVER SOUTHER VIRGINIA SUNDAY. HIGH PRESSURE WILL EVENTUALLY
REGAIN CONTROL FOR EARLY NEXT WEEK.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
MVFR HZ STILL AFFECTING ALL TAF SITES...AND WL AMD TAFS ACCRDGLY.
STILL EXPECT THUNDERSTORMS TO START TO DEVELOP DURING THE EARLY
AFTERNOON AND SHOULD BE MOVING ACROSS THE FORECAST AREA DURING THE
MID AFTERNOON THROUGH AT LEAST THE FIRST HALF OF THE NIGHT. WINDS
SHOULD REMAIN WITH A SOUTHERLY COMPONENT THROUGH TODAY AND THE
FIRST HALF OF TONIGHT.
NO ADDITIONAL AVIATION CONCERNS DURING THE MID TO LATE WEEK.
SHOWERS AND TSRA ARE AGAIN POSSIBLE DURING THE WEEKEND WITH A COLD
FRONT.
&&
.MARINE...
WIND GUSTS ON THE BAY MAY JUST REACH SMALL CRAFT CRITERIA THIS
EVENING OF 15 TO 20 KT. WILL STILL HOLD WITH 15 KT FOR NOW.
EXPECT ONLY A FEW HOURS OF POSSIBLE CRITERIA WINDS IF THEY
OCCUR...AND THOSE WNDS WUD BE SURROUNDED BY LCLLY HIER WNDS/WVS
DUE TO TSTMS.
WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA WEDNESDAY
AFTERNOON AS NORTHWEST WINDS INCREASE BEHIND THE FRONT. WIND SPEEDS
AND GUSTS ARE MARGINAL AT THIS POINT...SO WILL NOT RAISE THE
ADVISORY WITH THIS PACKAGE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...SAR
NEAR TERM...HTS
SHORT TERM...SAR/STRONG
LONG TERM...SAR
AVIATION...HTS/STRONG/SAR
MARINE...HTS/STRONG/SAR
Hazardous weather outlook, Jun 19, 10:31 AM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1131 AM EDT TUE JUN 19 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-201015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1131 AM EDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAT INDEX VALUES WILL REACH THE MID 90S TO AROUND 100 THIS
AFTERNOON ACROSS THE FORECAST AREA.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON
THROUGH TONIGHT. SOME OF THESE STORMS ARE EXPECTED TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER
IS BETWEEN 3 PM AND 9 PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY.
HTS
In the hours before
Special weather statement, Jun 19, 12:50 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
150 PM EDT TUE JUN 19 2007
WVZ504-191815-
EASTERN MINERAL WV-
150 PM EDT TUE JUN 19 2007
...STRONG THUNDERSTORMS TO AFFECT EASTERN MINERAL COUNTY...
AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RIDGEVILLE...MOVING EAST AT 10 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF KEYSER...FORT ASHBY...HEADSVILLE AND BURLINGTON
WILL BE AFFECTED BY THIS STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
MANNING
Special weather statement, Jun 19, 1:21 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
221 PM EDT TUE JUN 19 2007
VAZ028-WVZ050-191845-
HAMPSHIRE WV-FREDERICK VA-
221 PM EDT TUE JUN 19 2007
...STRONG THUNDERSTORMS TO AFFECT EASTERN HAMPSHIRE AND NORTHERN
FREDERICK COUNTIES...
AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CAPON BRIDGE...MOVING EAST AT 10 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF WHITACRE...BLOOMERY AND CROSS JUNCTION WILL BE
AFFECTED BY THIS STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
MANNING
Local storm report, Jun 19, 2:09 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL CAPON BRIDGE 39.30N 78.44W
06/19/2007 E1.00 INCH HAMPSHIRE WV AMATEUR RADIO
AMATEUR RADIO REPORT OF QUARTER SIZED HAIL.
&&
MANNINGLocal storm report, Jun 19, 2:25 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 2 W OMPS 39.50N 78.32W
06/19/2007 E1.75 INCH MORGAN WV EMERGENCY MNGR
&&
DECARUFLSpecial weather statement, Jun 19, 2:29 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT TUE JUN 19 2007
MDZ009-192000-
MONTGOMERY MD-
329 PM EDT TUE JUN 19 2007
...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY COUNTY...
AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF BEALLSVILLE...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF BOYDS...GERMANTOWN...MONTGOMERY VILLAGE AND
DAMASCUS WILL BE AFFECTED BY THIS STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
MANNING
Special weather statement, Jun 19, 2:45 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT TUE JUN 19 2007
VAZ027-192015-
SHENANDOAH VA-
345 PM EDT TUE JUN 19 2007
...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH COUNTY...
AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF QUICKSBURG...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITY OF MOUNT JACKSON WILL BE AFFECTED BY THIS STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
MANNING
Thunderstorm Wind, Washington
- When
- June 19, 2:45 PM EST
- Where
- Washington County, Hancock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.700, -78.180
Law Enforcement reported trees down on a vehicle.
Thunderstorm Wind, Montgomery
- When
- June 19, 3:35 PM EST
- Where
- Montgomery County, 2 mi NE of Comus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 39.270, -77.324
Amateur Radio reported numerous trees and power lines down near Route 109 and Interstate 270.
Thunderstorm Wind, Frederick
- When
- June 19, 3:45 PM EST
- Where
- Frederick County, 4 mi S of Ijamsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.312, -77.330
Law Enforcement reported trees down south of Ijamsville, MD.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31531, 31532, 31533.